Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

December 6, 2021Broward County, Florida

NWS Miami, FL issued this special weather statement at Dec 6, 2021, 2:33 PM EST for Broward County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 6, 2021, 2:33 PM EST (19:33 UTC)
Expired
Dec 6, 2021, 3:00 PM EST
In force
27 min
Issued by
NWS Miami, FL
Hail
0.00 in
Wind
40

County Broward County, FL

The radar

The Miami radar (KAMX), 60 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.6 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1966 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1966 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
550 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

117 
WWUS82 KMFL 061933
SPSMFL

Special Weather Statement
National Weather Service Miami FL
233 PM EST Mon Dec 6 2021
 
FLZ072-074-172-173-062000-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
233 PM EST Mon Dec 6 2021

...A strong thunderstorm will impact portions of northern Miami-Dade
and southern Broward Counties through 300 PM EST...

At 233 PM EST, National Weather Service meteorologists were tracking
a strong thunderstorm over Hallandale, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Pompano Beach,
Davie, Miami Beach, Plantation, Sunrise, Tamarac, Margate,
Lauderdale-By-The-Sea, Surfside, Hallandale, Miami Gardens,
Lauderhill, North Miami, Coconut Creek, North Miami Beach and Oakland
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2622 8003 2597 8003 2584 8012 2600 8028
      2623 8022
TIME...MOT...LOC 1933Z 222DEG 14KT 2600 8015 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

Hadi

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Dec 6, 2:33 PM EST, 0 minutes earlier.

Area forecast discussion, Dec 6, 2:33 PM EST, 0 minutes before
Area Forecast Discussion
National Weather Service Miami FL
233 PM EST Mon Dec 6 2021

.SHORT TERM...

Today Through Tuesday
A low-lvl disturbance is currently pivoting northward into SFL as
we remain on the SW flank on the gradually retreating Bermuda
High, a low-lvl convergence zone is also evident over South
Florida with westerly winds along the west coast and SE winds
along the east coast. Although dry air aloft should limit the
robustness of convection, can't rule out some lightning
(particularly over the Atlantic waters). Locally heavy rain and
maybe a few stronger gusts to 30-35kts will be possible with any
storms but impacts should be limited by the shallower nature of
the cores.

Convection should come to an end by late this afternoon and forecast
attention then turns to another potential round of fog overnight as
weak high pressure moves overhead and winds largely drop off. The
more rural areas near the Lake still will be most favored for dense
fog but expansion into the Naples vicinity and Gulf waters are
possible. Finally, think there will be just enough of a NW drainage
flow to limit fog potential on the immediate east coast, but
confidence is lower than last night (when the cloud cover was more
obvious).

Once any fog clears Tuesday morning a quiet and dry day is expected
as transient High Pressure prevails over the area before the next
weak low-lvl disturbance. Another day of warm temperatures is
expected with Highs in the low to mid 80s under partly cloudy skies.

.LONG TERM...

Wednesday through Thursday

A fairly zonal upper level wave pattern remains intact through the
middle of this week over SE CONUS. Embedded within the mean flow is
a weak 500 hPa shortwave trough, though greatest forcing/dynamics
remain north of the CWFA. Weak south/southeasterly flow remains
intact near the surface, which may act to advect an airmass
characterized by higher theta-e values towards eastern half of S
Florida. With some residual synoptic forcing at the southern
periphery of the mid/upper level speed max, a few quick moving
showers could result through Thursday over the east coast.
Regardless, rainfall chances remain fairly low through the period
thus far. Overnight fog development remains a potential concern to
monitor as well, as an uptick in moisture juxtaposed with weak winds
overnight make for a potentially favorable fog environment. This is
especially the case for portions of the interior and metro locations
that are further removed from the coast.

Friday through Saturday

Zonal flow remains, however geopotential heights will increase
through the period as an H500 ridge becomes re-enforced over the
region. Winds obtain an easterly directional component in
association with progressive low-level ridge development. This
will keep weather conditions warm and dry through the period.

Sunday through Monday

Long range models hint at a cold front moving southeastward through
the Florida peninsula. Given the longer range of this event,
confidence remains low. With that being said, slight rain chances
ahead of the front and cooler temperatures in the wake of the
feature will be impacts to monitor if a stronger and more southerly
oriented boundary materializes

Temperatures remain anomalously warm and humid through most of the
week, however humidity level will drop slightly by Thursday as winds
shift from south/southeast to easterly. A sharper drop in
temperatures may be possible this weekend, pending of development of
a potential cold front.

&&

.AVIATION(18Z TAFS)...

Added an MVFR TEMPO group to most of the east coast sites for the
next couple hours to account for both lingering low ceilings and
some incoming showers. Otherwise VFR conditions will prevail
through the overnight period although there will be some fog
potential overnight into Wednesday morning. Best chances for
restrictions will be at KAPF and KTMB but can't completely rule it
out for the east coast terminals. SE winds around 10kts will
prevail through the day at all terminals this afternoon apart
from KAPF which will see westerly winds. Overnight winds turn
light and variable and likely remain light through Wednesday
morning.

&&

.MARINE...

Generally light winds and seas expected early this week. Winds will
generally be easterly, however, should begin to transition to a more
southeasterly direction as the week progresses. A few showers and
thunderstorms will be possible this afternoon particularly near the
Gulf Stream.  Areas of sea fog may develop during the overnight and
morning hours over portions of the Gulf waters through Wednesday.
Patchy dense fog cannot be ruled out.

&&

.BEACHES...

The Rip Current risk looks to decrease into the low range for all
beaches into the mid week period as winds remain light and swell
remains low amplitude.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            70  83  71  85 /  20  20  10  10
West Kendall     67  84  69  85 /  20  20  10  10
Opa-Locka        69  83  70  85 /  20  20  10  10
Homestead        68  82  70  84 /  20  20  10  10
Fort Lauderdale  70  82  71  84 /  20  20  10  20
N Ft Lauderdale  70  82  71  84 /  20  20  10  20
Pembroke Pines   68  83  69  85 /  20  20  10  20
West Palm Beach  68  81  68  84 /  20  20  10  20
Boca Raton       68  82  70  85 /  20  20  10  20
Naples           65  81  67  81 /  10  10  10  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Tonight/Tuesday and Aviation/Marine...Carr
Tuesday Night through Monday...Bhatti

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Dec 6, 10:49 AM EST, 3 hours 44 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1049 AM EST Mon Dec 6 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
071000-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1049 AM EST Mon Dec 6 2021

...Patchy Dense Fog Possible Again Tonight...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Scattered showers will be possible over the eastern
portion of the area and the the Atlantic waters. A rumble of thunder
or two cannot be ruled out with the strongest activity.

Visibility: Patchy fog will be possible tonight especially across
the interior and fog favored areas within the Atlantic and Gulf
Metros. Additional fog development will be possible overnight
tonight. Locally dense fog cannot be ruled out.

Rip Currents: There is a moderate risk of rip currents along the
beach of Palm Beach County.

Waterspouts: A waterspout or two cannot be ruled out across the local
waters.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

There will be an elevated rip current risk along portions of the
Atlantic Beaches through the week.

Scattered showers will be possible across the Atlantic waters through
the week. Early in the week a rumble of thunder or two may be possible
in the strongest activity.

Areas of fog possible each morning, especially across the interior
and fog favored areas within both the Atlantic and Gulf Metros. Patchy
dense marine fog cannot be ruled out during the morning hours over the
near shore Gulf Waters through midweek.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Dec 6, 1:18 PM EST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Miami FL
118 PM EST Mon Dec 6 2021

FLZ071-072-061845-
Inland Broward County FL-Metro Broward County FL-
118 PM EST Mon Dec 6 2021

...A gusty shower will impact portions of southern Broward County
through 145 PM EST...

At 118 PM EST, National Weather Service meteorologists were tracking
a gusty shower capable of producing a funnel cloud over Intersection
I-75 And Griffin Road, or near Davie, moving north at 15 mph.

HAZARD...Funnel clouds and winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Davie, Plantation, Sunrise, Tamarac, Lauderhill, Weston, North
Lauderdale, Lauderdale Lakes, Cooper City, Sawgrass Mills Mall,
Sunshine Acres, Intersection I-75 And Griffin Road, Pine Island
Ridge, Village Park, Broadview-Pompano Park and Markham Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2603 8030 2604 8039 2621 8039 2620 8020
TIME...MOT...LOC 1818Z 198DEG 11KT 2608 8034

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Hadi
Special weather statement, Dec 6, 1:46 PM EST, 47 minutes before
Special Weather Statement
National Weather Service Miami FL
146 PM EST Mon Dec 6 2021

FLZ067-068-071-072-061915-
Inland Broward County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
146 PM EST Mon Dec 6 2021

...A gusty shower will impact portions of northern Broward and south
central Palm Beach Counties through 215 PM EST...

At 145 PM EST, National Weather Service meteorologists were tracking
a gusty shower capable of producing a funnel cloud over Coral
Springs, moving north at 15 mph.

HAZARD...Funnel clouds and winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Coral Springs, Tamarac, Parkland, Mission Bay, Godfrey Road, Whisper
Walk, Hamptons At Boca Raton, Loxahatchee NWR, Ramblewood East and
South County Regional Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2620 8025 2621 8039 2643 8038 2642 8019
TIME...MOT...LOC 1845Z 192DEG 12KT 2627 8030

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Hadi
Special weather statement, Dec 6, 2:33 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
233 PM EST Mon Dec 6 2021

FLZ072-074-172-173-062000-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
233 PM EST Mon Dec 6 2021

...A strong thunderstorm will impact portions of northern Miami-Dade
and southern Broward Counties through 300 PM EST...

At 233 PM EST, National Weather Service meteorologists were tracking
a strong thunderstorm over Hallandale, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Pompano Beach,
Davie, Miami Beach, Plantation, Sunrise, Tamarac, Margate,
Lauderdale-By-The-Sea, Surfside, Hallandale, Miami Gardens,
Lauderhill, North Miami, Coconut Creek, North Miami Beach and Oakland
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2622 8003 2597 8003 2584 8012 2600 8028
      2623 8022
TIME...MOT...LOC 1933Z 222DEG 14KT 2600 8015

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Hadi

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 1:18 PM ESTSpecial Weather StatementMFLBroward27 min
Dec 6, 1:46 PM ESTSpecial Weather StatementMFLBroward29 min
Dec 6, 3:03 PM ESTAreal Flood AdvisoryMFLBroward117 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.